Thunderstorm Wind, Harper
- When
- July 24, 1:35 PM CST to 1:36 PM CST
- Where
- Harper County, 6 mi WNW of Laverne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.743, -100.000
Nickel-size hail was also reported with the wind gust.
Widely scattered thunderstorms developed during the afternoon hours across western Oklahoma. Due to the minimal instability, the thunderstorms mainly stayed below severe levels with very heavy rainfall the main threat.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Widely scattered thunderstorms developed during the afternoon hours across western Oklahoma. Due to the minimal instability, the thunderstorms mainly stayed below severe levels with very heavy rainfall the main threat. However, a thunderstorms west of Lavern briefly became severe, with a wind gust up to 60 mph and nickel-size hail reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 24, 11:27 AM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1227 PM CDT SAT JUL 24 2010 .AVIATION... SCATTERED THUNDERSTORMS...AIDED BY WEAK FRONTAL BOUNDARY AND MCV NEAR FAR NORTHWEST PANHANDLES...WILL CREATE STRONG WIND GUSTS ALONG WITH IFR-MVFR VIS RESTRICTIONS AND CEILINGS FOR THE FIRST FEW HOURS OF THE FORECAST AT/NEAR KGAG-KWWR. DEVELOPMENT FARTHER EAST TOWARD KPNC POSSIBLE TOWARD AND AFTER 22Z PER SHORT TERM MODEL SOLUTIONS. STORMS EXPECTED TO STAY OUT OF REMAINDER OF OUR TERMINALS THIS FORECAST. && .UPDATE... ONLY MINOR TWEAKS TO TODAYS FORECAST. ALTHOUGH 12Z NAM STILL APPEARS A BIT AGGRESSIVE WITH SOUTHWARD PROGRESSION OF FRONT... STILL EXPECT TO SEE SOME AFTN CONVECTION AFFECT MAINLY NORTHERN OKLAHOMA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 96 73 97 71 / 10 20 20 20 HOBART OK 99 72 98 70 / 10 20 20 20 WICHITA FALLS TX 97 73 98 71 / 10 10 10 20 GAGE OK 96 68 92 67 / 70 50 30 30 PONCA CITY OK 96 73 93 73 / 40 50 30 30 DURANT OK 97 71 95 71 / 10 0 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/11
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SAT JUL 24 2010
OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT SAT JUL 24 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE... BUT ORGANIZED SEVERE
WEATHER IS NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A WEAK COLD FRONT IS FORECAST TO MOVE INTO NORTHERN OKLAHOMA THIS
AFTERNOON... THEN BECOME STATIONARY. CONVERGENCE ALONG THE FRONT IS
LIKELY TO HELP FOCUS SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH
TONIGHT. HOWEVER... WEAK WINDS AT ALL LEVELS OF THE ATMOSPHERE WILL
LIMIT THE ABILITY OF STORMS TO ORGANIZE. AS A RESULT... THE CHANCES
FOR SEVERE STORMS WILL BE LOW. STRONG WIND GUSTS AND BRIEF HEAVY
DOWNPOURS WILL BE THE MAIN CONCERNS WITH ANY STORMS THAT DO FORM.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
FROM SUNDAY THROUGH THURSDAY. THE GREATEST CHANCE FOR STORMS WILL
BE IN NORTHERN OKLAHOMA SUNDAY AND SUNDAY NIGHT... THEN WILL SHIFT
INTO CENTRAL AND SOUTHEAST OKLAHOMA FOR TUESDAY THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.
CMS/30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1236 PM CDT SAT JUL 24 2010
OKZ004-005-009-010-241800-
WOODWARD OK-HARPER OK-WOODS OK-ELLIS OK-
1236 PM CDT SAT JUL 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...WOODS AND
WOODWARD COUNTIES.
AT 1233 PM CDT...A LINE OF DEVELOPING THUNDERSTORMS WAS LOCATED FROM
6 MILES NORTHWEST OF MOORELAND TO 16 MILES SOUTH OF CATESBY...MOVING
NORTHEAST AT 15 MPH. AN ISOLATED STORM WAS ALSO LOCATED NEAR CATESBY.
HAZARDS INCLUDE...
WIND GUSTS TO 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3664 10001 3674 9877 3643 9903 3625 10001
3658 10002SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1253 PM CDT SAT JUL 24 2010 OKZ004-010-241815- WOODWARD OK-HARPER OK- 1253 PM CDT SAT JUL 24 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WOODWARD COUNTIES. AT 1253 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF WOODWARD...MOVING NORTHEAST AT 10 MPH. THE STORM WILL PASS JUST EAST OF FORT SUPPLY...BUT MAY PRODUCE STRONG WIND GUSTS OVER THE LAKE. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS AROUND 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MINOR FLOODING IN AREAS OF POOR DRAINAGE... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3669 9931 3652 9915 3638 9943 3653 9956
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 101 PM CDT SAT JUL 24 2010 OKZ010-241815- WOODWARD OK- 101 PM CDT SAT JUL 24 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. AT 101 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF ALABASTER CAVERNS STATE PARK...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS UP TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MINOR FLOODING IN AREAS OF POOR DRAINAGE... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3677 9920 3662 9900 3644 9919 3652 9934
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
127 PM CDT SAT JUL 24 2010
OKZ004-005-009-010-241900-
WOODWARD OK-HARPER OK-WOODS OK-ELLIS OK-
127 PM CDT SAT JUL 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...WOODS AND
WOODWARD COUNTIES.
AT 126 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES SOUTH OF ALABASTER CAVERNS STATE PARK...TO JUST NORTH OF
WOODWARD...TO 10 MILES SOUTH OF CATESBY...MOVING NORTHEAST AT 5 TO
10 MPH. VERY HEAVY RAINFALL WILL OCCUR...SO SOME FLOODING OF
LOW-LYING AND POORLY DRAINED AREAS IS LIKELY.
HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3657 9904 3637 9965 3626 9999 3668 9996
3670 9938 3682 9890SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CDT SAT JUL 24 2010
OKZ005-241930-
WOODS OK-
201 PM CDT SAT JUL 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.
AT 201 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
WAYNOKA...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
SMALL HAIL...
WIND GUSTS 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3658 9865 3650 9895 3659 9896 3661 9899
3664 9902 3668 9904 3679 9876The Dodge City radar (KDDC), 113 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Nickel-size hail was also reported with the wind gust.
A wind gust to 60 mph was also reported with the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253655, 253659.